Alert archive / Kansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 12, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Mar 31, 2008, 11:14 AM CDT for Linn County, Kansas; Bates County, Missouri. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2008, 11:14 AM CDT (16:14 UTC)
- Expired
- Mar 31, 2008, 12:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
Counties Linn County, KS, Bates County, MO
The radar
The Pleasant Hill radar (KEAX), 75 km from the middle of the area, began a volume at 16:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 7, 1:52 PM CST | Tornado Watch | SPC | 146 days |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 4.2 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -454 J/kg
- Mixed-layer LCL
- 1142 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 442 m²/s²
- 0-3 km storm-relative helicity
- 495 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KEAX 311614 SVREAX KSC107-MOC013-311700- /O.NEW.KEAX.SV.W.0012.080331T1614Z-080331T1700Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1114 AM CDT MON MAR 31 2008 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN LINN COUNTY IN EAST CENTRAL KANSAS BATES COUNTY IN WEST CENTRAL MISSOURI * UNTIL NOON CDT * AT 1110 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MOUND CITY...AND MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES NORTHWEST OF HUME BY 1120 AM CDT. BUTLER BY 1145 AM CDT. 7 MILES SOUTHEAST OF ADRIAN BY 1150 AM CDT. THE TOWNS OF WORLAND...AMORET...FOSTER AND PASSAIC ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL. LAT...LON 3817 9488 3841 9432 3819 9418 3801 9478 TIME...MOT...LOC 1614Z 244DEG 38KT 3814 9472 $$ DEROCHE
4 follow-up statements
000 WWUS53 KEAX 311629 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1129 AM CDT MON MAR 31 2008 KSC107-MOC013-311700- /O.CON.KEAX.SV.W.0012.000000T0000Z-080331T1700Z/ LINN KS-BATES MO- 1129 AM CDT MON MAR 31 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN LINN COUNTY IN EAST CENTRAL KANSAS...AND BATES COUNTY IN WEST CENTRAL MISSOURI UNTIL NOON CDT... AT 1124 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTH OF HUME...OR 7 MILES EAST OF PLEASANTON...MOVING NORTHEAST AT 40 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... BUTLER BY 1145 AM CDT. 8 MILES SOUTHEAST OF ADRIAN BY 1150 AM CDT. THE TOWN OF PASSAIC IS ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS...AND ALTHOUGH ONE IS NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL. LAT...LON 3819 9479 3841 9432 3819 9418 3805 9469 TIME...MOT...LOC 1629Z 244DEG 38KT 3820 9453 $$ DEROCHE
000
WWUS53 KEAX 311639
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1139 AM CDT MON MAR 31 2008
KSC107-311649-
/O.CAN.KEAX.SV.W.0012.000000T0000Z-080331T1700Z/
LINN KS-
1139 AM CDT MON MAR 31 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LINN COUNTY IN EAST
CENTRAL KANSAS IS CANCELLED...
AT 1134 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.
LAT...LON 3827 9462 3841 9432 3819 9418 3812 9453
3810 9462
TIME...MOT...LOC 1639Z 244DEG 38KT 3821 9444
$$
MOC013-311700-
/O.CON.KEAX.SV.W.0012.000000T0000Z-080331T1700Z/
BATES MO-
1139 AM CDT MON MAR 31 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL BATES
COUNTY UNTIL NOON CDT...
AT 1134 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTHEAST OF
HUME...OR 10 MILES NORTHWEST OF RICH HILL...MOVING NORTHEAST AT 40
MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BUTLER BY 1150 AM CDT.
THE TOWN OF PASSAIC IS ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM.
THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS...AND ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.
LAT...LON 3827 9462 3841 9432 3819 9418 3812 9453
3810 9462
TIME...MOT...LOC 1639Z 244DEG 38KT 3821 9444
$$
DEROCHE000
WWUS53 KEAX 311648
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1148 AM CDT MON MAR 31 2008
MOC013-311700-
/O.CON.KEAX.SV.W.0012.000000T0000Z-080331T1700Z/
BATES MO-
1148 AM CDT MON MAR 31 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL BATES
COUNTY UNTIL NOON CDT...
AT 1144 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BUTLER...MOVING EAST
AT 35 MPH.
THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF CENTRAL
BATES COUNTY.
THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS...AND ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.
LAT...LON 3831 9446 3841 9432 3826 9422 3825 9424
3821 9443
TIME...MOT...LOC 1648Z 254DEG 32KT 3825 9435
$$
DEROCHE000
WWUS53 KEAX 311655
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1154 AM CDT MON MAR 31 2008
MOC013-311704-
/O.EXP.KEAX.SV.W.0012.000000T0000Z-080331T1700Z/
BATES MO-
1154 AM CDT MON MAR 31 2008
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BATES COUNTY WILL
EXPIRE AT NOON CDT...
AT 1153 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.
LAT...LON 3831 9446 3841 9432 3826 9422 3825 9424
3821 9443
TIME...MOT...LOC 1654Z 254DEG 32KT 3826 9428
$$
DEROCHEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 9:53 AM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Mar 31, 9:53 AM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 953 AM CDT MON MAR 31 2008 .UPDATE... ...MESOSCALE DISCUSSION... VERY INTERESTING EVENT TOOK PLACE OVER THE PAST SEVERAL HOURS ALONG NRN PERIPHERY OF SRN MO MCS. INCREASED PRESSURE GRADIENT RESULTING FROM MESOSCALE BUBBLE HIGH TO THE SOUTH...COMBINED WITH DOWNWARD MOMENTUM TRANSFER FROM VIRGA/LIGHT RAIN OVER THE SRN CWA RESULTING IN A GRAVITY WAVE THAT PRODUCED WIDESPREAD 60-70 MPH WINDS ACROSS THE SW CWA. A SHARP DECREASE IN DEWPOINTS IN OBSERVATIONAL DATA ALSO SUGGESTS THAT EVAPORATIVE COOLING/DOWNWARD MOMENTUM TRANSFER FROM VIRGA/LIGHT RAIN ALONG NRN EDGE OF PRECIP SHIELD WERE LARGELY RESPONSIBLE FOR THE DAMAGING WINDS. MCV CIRCULATION NOW EVIDENT IN RADAR DATA...AND EXPECT THAT DAMAGING WINDS ARE LIKELY TO CONTINUE THROUGH THE SE CWA (SALINE... HOWARD...NRN PETTIS...NRN COOPER) THROUGH 16 OR 17Z. BIG QUESTION REMAINS FOR THREAT OF SEVERE CONVECTION FOR TODAY. WARM SECTOR IS NOW HIGHLY CONTAMINATED BY MCS WITH EMBEDDED SEVERE ACTIVITY OVER SRN MO...WITH NEW CELL GENERATION OCCURING ALL THE WAY BACK TO A PRE-FRONTAL TROUGH ANALYZED OVER SE KS/NRN OK. CIRRUS DEBRIS BLOWING OFF FROM THESE STORMS WAS HINDERING HEATING ACROSS THE AREA...WHILE DEWPOINTS ARE NOW FORCED TO RECOVER AROUND THE BACKSIDE OF THIS MCS. THE COLD FRONT IS ALSO MOVING A BIT QUICKER...AND WILL LIKELY AFFECT THE REGION PRIMARILY BETWEEN 17 AND 00Z. GIVEN OMINOUS 12Z SOUNDING FROM KTOP...EXPECTED CONDITIONS ARE RIGHT ON THE CUSP BETWEEN A NULL EVENT VERSUS SIGNIFANCT SURFACE BASED CONVECTION...WITH INSTABILITY THE PRIMARY INHIBITING FACTOR. SHEAR PROFILES ARE ACTUALLY EVEN STRONGER THAN I HAD EXPECTED YESTERDAY... AS LOW LEVEL FLOW HAS REMAINED BACKED DUE TO A MORE N-S FRONTAL ORIENTATION TO THE WEST...AND IN RESPONSE TO MCS TO OUR SOUTH. WILL CONTINUE TO MONITOR SATELLITE/OBSERVATIONAL TRENDS. IF NARROW TONGUE OF UPPER 50F TO 60F DEWPOINTS CAN RETURN NORTH AHEAD OF THE ADVANCING COLD FRONT...CERTAINLY ANY CONVECTION THAT DEVELOPS WOULD HAVE AN INHERENT THREAT OF DAMAGING WINDS AND ISOLATED TORNADOES AS SOUNDINGS/HODOGRAPHS ARE LARGELY SUPPORTIVE OF A MINI-SUPERCELL ENVIRONMENT. BOOKBINDER && .PREV DISCUSSION... /400 AM CDT MON MAR 31 2008/ INTERESTING SCENARIO WITH A COUPLE OF SHORT WAVES EMBEDDED IN TROUGHING OVER THE WEST. ONE WAVE THIS MORNING IN NORTHWEST KANSAS WILL BE MOVING INTO SOUTHEAST SOUTH DAKOTA BY MID MORNING...WHILE A SECOND WAVE IN NEW MEXICO AT 12Z WILL MOVE INTO SOUTHWEST KANSAS AND THE TEXAS PANHANDLE BY 18Z. A STRONG UPPER JET IN THE BASE OF THE TROUGH WILL BE CUTTING ACROSS TEXAS TODAY...BUT AN OFFSHOOT OF THIS JET WILL BE DEVELOPING WITH ACROSS KANSAS AND INTO EASTERN NEBRASKA WITH THE FIRST SHORT WAVE. ALREADY SEEING THE EFFECTS OF THESE TWO WAVES WITH A CLUSTER OF STORMS ACROSS NORTHEAST KANSAS AND A SECOND CLUSTER ACROSS NORTHEAST OKLAHOMA. FOR THIS MORNING...EXPECT STORMS IN KANSAS TO CONTINUE TO TRACK TO THE NORTHEAST ACROSS NORTHWEST PORTIONS OF FORECAST AREA. THESE STORMS WILL BE ELEVATED TO THE NORTH OF A SURFACE LOW THAT WILL BE MOVING TO NEAR TOPEKA BY 12Z. MAIN THREAT FROM THESE STORMS WILL BE HAIL. MAY ALSO SEE SCATTERED STORMS DEVELOPING IN THE WARM SECTOR...BUT MAIN SHOW FOR STORMS IN THE FORECAST AREA WILL BE WITH THE COLD FRONT AS IT SWINGS THROUGH THE REGION MAINLY IN THE AFTERNOON. ONE INHIBITING FACTOR FOR STORMS THIS AFTERNOON WILL BE THE PERSISTENT CLOUD COVER...SO DESPITE AREA COMING INTO THE WARM SECTOR OF THE STORM...TEMPERATURES WILL STRUGGLE A BIT. STILL MODELS ADVERTISE SBCAPES CLIMBING INTO THE 1000 TO 1200 RANGE THIS AFTERNOON AHEAD OF THE FRONT...WITH RAPIDLY WEAKENING CAP. UNIDIRECTIONAL SHEAR PROFILES WOULD SUPPORT HAIL AND DAMAGING WINDS WITH BOWING SEGMENTS THAT DEVELOP WITH STORMS ON THE FRONT...WITH THE TORNADIC THREAT LESS LIKELY THIS FAR NORTH. SEVERE THREAT WILL END WITH FRONTAL PASSAGE...AND THE COLDER AND DRIER AIR POURS IN BEHIND THE FRONT TONIGHT. NEXT CHANCE OF STORMS WILL ARRIVE LATER ON WEDNESDAY AS NEXT IN THE SERIES OF SHORT WAVE TROUGHS HEADS TO THE REGION MID WEEK. PC && .AVIATION... WARM FRONT MOVING NORTH QUICKLY. WINDS PICKING UP OUT OF THE SOUTH AFTER THE FRONT MOVES THROUGH. COLD FRONT EXPECTED TO TRIGGER A LINE OF SHOWERS AND THUNDERSTORMS BY LATE MORNING IN EASTERN KANSAS. TIMING OF FRONT SHOULD HAVE IT PAST THE TAF SITES BY EARLY AFTERNOON WITH A WIND SHIFT TO THE WEST BEHIND IT. CIGS QUITE TRICKY WITH THIS SITUATION. THERE IS A POTENTIAL OF A PERIOD OF SOME MVFR CIGS BEHIND THE FRONT BUT NAM SHOWING CIGS LIFTING THIS EVENING AS DRIER AIR IS PULLED EAST OUT OF KANSAS AS SURFACE RIDGING BUILDS IN. PC && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, Mar 31, 6:04 AM CDT, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 604 AM CDT MON MAR 31 2008 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-011115- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 604 AM CDT MON MAR 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG AND IN ADVANCE OF A COLD FRONT MOVING OUT OF EASTERN KANSAS THIS MORNING TO THE INTERSTATE 35 CORRIDOR BY ABOUT 1 PM...THEN TO A KIRKSVILLE TO CLINTON LINE BY LATE AFTERNOON. THE FRONT SHOULD BE EAST OF THE FORECAST AREA BY EARLY THIS EVENING. THE MAIN THREAT WILL BE DAMAGING WINDS AND HAIL. HEAVY RAIN WILL ALSO BE POSSIBLE WITH THE THUNDERSTORMS...HOWEVER THE STORMS SHOULD BE MOVING FAST ENOUGH TO NOT PRODUCE A FLOODING THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE NEXT CHANCE OF THUNDERSTORMS WILL RETURN TO SOUTHWEST MISSOURI AND SOUTHEAST KANSAS WEDNESDAY AFTERNOON...OVERSPREADING THE OUTLOOK AREA WEDNESDAY NIGHT AND CONTINUE INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY FOR MOST OF THE OUTLOOK AREA...MAINLY IN THE AFTERNOON. EXTREME NORTHWEST MISSOURI AND NORTHEAST KANSAS MAY NOT NEED SPOTTERS AS THE FRONT WILL BE MOVING THROUGH BEFORE THE NOON HOUR. PC
In the hours before
Local storm report, Mar 31, 9:21 AM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
921 AM CDT MON MAR 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 AM NON-TSTM WND GST CARROLLTON 39.36N 93.50W
03/31/2008 M60 MPH CARROLL MO FIRE DEPT/RESCUE
WINDS ARE ESTIMATED AT GUSTS TO 60 MPH.
&&
GAMISLocal storm report, Mar 31, 9:44 AM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
944 AM CDT MON MAR 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM NON-TSTM WND DMG KANSAS CITY 39.12N 94.55W
03/31/2008 JACKSON MO PUBLIC
SHINGLES WERE BLOWN OFF SEVERAL HOMES AROUND 114TH STREET
AND BLUE RIDGE BOULEVARD. WINDS WERE ESTIMATED TO 60 MPH
IN THAT AREA.
&&
GAMISLocal storm report, Mar 31, 10:35 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1035 AM CDT MON MAR 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 AM NON-TSTM WND GST WHITEMAN AFB 38.73N 93.55W
03/31/2008 M58.00 MPH JOHNSON MO ASOS
58 MPH MEASURED WIND GUST AT WHITEMAN AIR FORCE BASE.
0955 AM NON-TSTM WND GST MARSHALL 39.12N 93.20W
03/31/2008 M60.00 MPH SALINE MO AWOS
MEASURED WIND GUST AT KMHL. ALSO ACCOMPANIED BY DEWPOINT
DROP TO 45F.
1018 AM NON-TSTM WND GST 3 E KNOB NOSTER 38.77N 93.51W
03/31/2008 M54.00 MPH PETTIS MO PUBLIC
CW5990 CWOP NETWORK WEATHER STATION MEASURED GUST.
&&
BOOKBINDERLocal storm report, Mar 31, 10:55 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1055 AM CDT MON MAR 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1052 AM NON-TSTM WND DMG 3 E BRUNSWICK 39.42N 93.07W
03/31/2008 CHARITON MO LAW ENFORCEMENT
TRACTOR TRAILER RIG BLOWN OVER ON HIGHWAY 24. SEVERAL
TREES DOWNED AS WELL WITH THE HIGH WINDS...ESTIMATED TO
AROUND 60 MPH.
&&
GAMISLocal storm report, Mar 31, 10:57 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1057 AM CDT MON MAR 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM NON-TSTM WND DMG GREENWOOD 38.85N 94.34W
03/31/2008 JACKSON MO EMERGENCY MNGR
100-150 HOMES WITH SHINGLES BLOWN OFF TO TAR PAPER LEVEL.
&&
ADOLPHSONLocal storm report, Mar 31, 11:07 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1107 AM CDT MON MAR 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1102 AM NON-TSTM WND GST 1 SSE MOBERLY 39.41N 92.43W
03/31/2008 E60.00 MPH RANDOLPH MO TRAINED SPOTTER
WINDS ARE ESTIMATED TO BE GUSTING TO 60 MPH. SEVERAL TREE
BRANCHES ARE DOWN.
&&
GAMISThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 4:06 AM CDT | Severe Thunderstorm Warning | EAX | Atchison, Doniphan | 39 min |
| Mar 31, 4:47 AM CDT | Severe Thunderstorm Warning | EAX | Doniphan | 43 min |
| Mar 31, 4:57 AM CDT | Severe Thunderstorm Warning | EAX | Doniphan | 18 min |
| Mar 31, 5:37 AM CDT | High Wind Warning | EAX | Linn, Miami | 4 hr |
| Mar 31, 7:14 AM CDT | Wind Advisory | EAX | Atchison, Johnson, Leavenworth, Wyandotte | 2 hr |
| Mar 31, 10:38 AM CDT | Severe Thunderstorm Warning | EAX | Linn, Miami | 37 min |
| Mar 31, 4:17 AM CDT | Severe Thunderstorm Warning | EAX | Nodaway | 23 min |
| Mar 31, 5:26 AM CDT | Severe Thunderstorm Warning | EAX | Andrew, DeKalb, Gentry, Harrison, Nodaway, Worth | 41 min |
| Mar 31, 9:56 AM CDT | High Wind Warning | EAX | Chariton, Cooper, Howard, Pettis, Randolph, Saline | 2 hr |
| Mar 31, 12:37 PM CDT | Areal Flood Advisory | EAX | Bates | 5 hr |
| Mar 31, 12:42 PM CDT | Areal Flood Advisory | EAX | Henry | 5 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2008Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.